Q. I get a poor erection for the past 10 days. Is this due to Finasteride or excess masturbation?

Answered by
Dr. Rahul Kansal
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on Nov 14, 2020 and last reviewed on: Nov 28, 2020

Hi doctor,

I am a 26-year-old unmarried male. I used Finasteride tablets for the last two years for hair loss. I stopped Finasteride before two months, and I get an erection problem for ten days. My penis loses its erection within a minute after masturbating. I am not getting an erection as before. I am masturbating regularly for the last 13 years. And for the past one year, I masturbate twice or thrice a day. I do not know the erection problem is because of Finasteride or over-masturbation? Is this curable? What is the solution to get my erection back? Please guide.

Dr. Rahul Kansal

Andrology Psychiatry Psychologist/ Counsellor Psychotherapy Sexology
#

Hello,

Welcome to icliniq.com.

Finasteride can lower testosterone levels. Masturbation affects you psychologically more than physically.

Before moving directly to any treatment, kindly follow the advice given below.

You are indeed developing signs of ED (erectile dysfunction) and PME (premature ejaculation). You also suffer from excessive masturbation guilt. Around 90% of males start masturbation before the age of 14. The rest 8-9 % begin after the age of 14. Virtually every man masturbates. It is a normal male sexual behavior. But excess of everything is bad. There is no problem if masturbation is done in moderation.

We may need reports of the following tests to rule out the physical causes of erectile dysfunction and premature ejaculation.

1. CBC (complete blood count).

2. T3, T4, TSH (thyroid-stimulating hormone).

3. HbA1c (glycated hemoglobin).

4. Serum total testosterone, free testosterone.

5. Serum prolactin.

To rule out psychological causes, please answer the following questions.

How is your mood? How are your energy levels and appetite? Do you have any sleep disturbances, or do you oversleep? Any history of anxiety or depression? Any family members suffering from anxiety or depression?

Please respond to the above questions and send me reports to make a complete assessment of your condition and advise treatment accordingly. Depression can cause ED, PME, and masturbation guilt/compulsive masturbation. All that you may require is proper consultation and treatment about your sexual problems.


Was this answer helpful?

 | 

Thank you doctor,

I am very depressed because of this problem. I am energetic, but I have appetite problems because of lockdown (no work). I also suffer sleeping disturbance and cannot sleep for seven to eight hours. I wake up in the middle of sleep. No history of anxiety. My only problem is the poor erection. Is it the side effects of Finasteride?

Dr. Rahul Kansal

Andrology Psychiatry Psychologist/ Counsellor Psychotherapy Sexology
#

Hello,

Welcome back to icliniq.com.

If your Finasteride use has lowered your testosterone levels, then ED may be due to long term Finasteride use. Without checking the hormone levels, we cannot be sure. Depression and anxiety can also lead to ED.


Was this answer helpful?

 | 

Related Questions:
Please explain the side effects of Finasteride.
Does excessive masturbation damage the tissues of the penis?
I was advised to use Finasteride for four weeks before TURP. Is that safe?
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Does excessive masturbation cause white layer of penis?

Query: Hello doctor,Due to continuous masturbation, my penis head became red. Also, some whitish layer has formed on it as well. Sometimes, there is even inflammation in urinating. I am going to get married within a short period, I am worried about this. Can you please advise me some medication?  Read Full »

Erectile Dysfunction in Diabetic Population

Article Overview: Erectile dysfunction is a condition when the person is not able to achieve or maintain an erection adequately to have intercourse. It is common in diabetes patients. Diabetics are at a higher risk (three times more likely) of developing erectile dysfunction compared to non-diabetic people. At least half the diabetics develop erectile dysfunction and the risk increases with age. So, why does erectile dysfunction happen? Why does diabetes lead to impotence? Here we discuss why. Read Article


Dr. Saumya Mittal
Diabetologist

Erectile dysfunction is a condition when the person is not able to achieve or maintain an erection adequately to have intercourse. It is common in diabetics. People with diabetes are not only at a higher risk (three times more likely compared to nondiabetic people) of developing erectile dysfunction...  Read Article

Is erectile dysfunction related to my thyroid disease?

Query: Hello doctor, I am a 72-year-old male with a height of 5 feet 6 inches and a weight of 78 kg. I have been on Eltroxin 100 mcg and Amloz 5 mg for two years for hypothyroidism. I am feeling fatigued and have an intense appetite. I have lost fertility for the last one year. My ESR value is 41. I also ...  Read Full »

Also Read


Holiday Season During the Pandemic
Most of us wonder if there is a way to celebrate the holiday season during the COVID-19 pandemic safely. Here are some i...  Read more»
What should I take to relieve Flagyl induced constipation?
Hello doctor, I am a 29-year-old female. I am trying to overcome constipation caused by the Flagyl antibiotic, and I do...  Read more»
How long should my dad continue the same dosage of medicines after a stent surgery?
Hello doctor, My father had a heart stent operation six months ago. Doctor prescribed some medicines, and still, he is u...  Read more»

Ask your health query to a doctor online?

Ask a Psychiatrist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.